Alert archive / Wyoming / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Riverton, WY

March 22, 2011Lincoln County, Sublette County, Wyoming

NWS Riverton, WY issued this winter storm warning at Mar 22, 2011, 10:24 AM MDT for Lincoln County, Sublette County, Wyoming. It was in force for 8 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 10:24 AM MDT (16:24 UTC)
Expired
Mar 22, 2011, 6:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Lincoln County, WY, Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 4:42 PM MDTHEAVY SNOW 14Bedford, WY
Mar 22, 4:44 PM MDTHEAVY SNOW 814.3 E Thayne, WYBOX Y RANCH
Mar 22, 4:45 PM MDTSNOW 45 Sse Smoot, WY
Mar 22, 4:49 PM MDTSNOW 414 E Bondurant, WYLOOMIS PARK SNOTEL
Mar 22, 4:50 PM MDTHEAVY SNOW 724 Ese Boulder, WYBIG SANDY OPENING SNOTEL
Mar 22, 5:35 PM MDTSNOW 212 Nne Pinedale, WYELKHART PARK G.S. SNOTEL
Mar 22, 5:36 PM MDTSNOW 412 N Cora, WYNEW FORK LAKE SNOTEL
Mar 22, 5:36 PM MDTSNOW 416 Sw Dubois, WYGUNSITE PASS SNOTEL
Mar 22, 5:36 PM MDTSNOW 522 N Cora, WYKENDALL RANGER STATION SNOTEL
Mar 22, 5:36 PM MDTSNOW 525 Sw Lander, WYLARSEN CREEK SNOTEL
Mar 22, 5:37 PM MDTHEAVY SNOW 616 E Boulder, WYPOCKET CREEK SNOTEL
Mar 22, 5:39 PM MDTSNOW 48 Se Afton, WYCOTTONWOOD CREEK SNOTEL
Mar 22, 5:39 PM MDTHEAVY SNOW 719 Sw Bondurant, WYBLIND BULL SUMMIT SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 626 N Kemmerer, WYHAMS FORK SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 715 S Afton, WYSALT RIVER SUMMIT SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 836 N Kemmerer, WYINDIAN CREEK SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 915 Nne Cokeville, WYKELLEY RANGER STATION SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 921 W Big Piney, WYSNIDER BASIN SNOTEL
Mar 22, 5:41 PM MDTHEAVY SNOW 617 E Afton, WYTRIPLE PEAK SNOTEL
Mar 22, 5:41 PM MDTHEAVY SNOW 919 Se Afton, WYSPRING CREEK DIVIDE SNOTEL
Mar 22, 5:42 PM MDTHEAVY SNOW 128 Ne Afton, WYWILLOW CREEK SNOTEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS45 KRIW 221624
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1024 AM MDT TUE MAR 22 2011

...SNOWFALL ACROSS THE TETONS TODAY...

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS NORTHWEST WYOMING AND
INTO CENTRAL MONTANA THIS MORNING...BRINGING SNOW ACROSS MUCH OF
WESTERN AND NORTHWESTERN WYOMING. THE HEAVIEST SNOW IS EXPECTED
TO AFFECT IN THE STAR VALLEY AND THE WYOMING AND SALT RIVER 
RANGES...AND THE TETON AND GROS VENTRE MOUNTAINS.

WYZ023-024-230000-
/O.UPG.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/
/O.NEW.KRIW.WS.W.0006.110322T1624Z-110323T0000Z/
STAR VALLEY-SALT RIVER AND WYOMING RANGES-
INCLUDING THE CITIES OF...AFTON...ALPINE...THAYNE
1024 AM MDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT
UNTIL 6 PM MDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT. 

* SUMMARY AND TIMING...SNOWFALL WILL BE HEAVY AT TIMES...ACROSS
  LINCOLN COUNTY. SNOWFALL WILL CONTINUE THROUGH LATE TUESDAY
  AFTERNOON.

* MORNING SNOWFALL TOTALS...5 TO 10 INCHES HAS FALLEN IN THE STAR
  VALLEY IN THAYNE AND ALPINE...WITH AROUND 4 INCHES IN AFTON.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 10 TO 20 INCHES IS
  EXPECTED... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.

* WIND AND VISIBILITY...SOUTHWEST WINDS OF 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH ON THE MOUNTAIN PASSES WILL PRODUCE 
  SIGNIFICANT BLOWING SNOW...REDUCING THE VISIBILITY TO NEAR 
  ZERO AT RIDGETOP AND PASS LEVEL. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS...WITH SLICK ROADWAYS...
  BLOWING SNOW...AND REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WYZ012-230000-
/O.CON.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/
TETON AND GROS VENTRE MOUNTAINS-
1024 AM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...SNOWFALL WILL BE HEAVY AT TIMES...ACROSS
  WESTERN AND NORTHWESTERN WYOMING AS THE SYSTEM MOVES INTO
  CENTRAL MONTANA. SNOWFALL WILL CONTINUE THROUGH LATE TUESDAY
  AFTERNOON.

* OVERNIGHT SNOWFALL TOTALS...3 TO 5 INCHES HAS FALLEN OVER THE 
  TETONS AND GROS VENTRE MOUNTAINS. 

* SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 6 TO 12 INCHES IS 
  EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. 

* WIND AND VISIBILITY...SOUTHWEST WINDS OF 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH ON THE MOUNTAIN PASSES WILL PRODUCE 
  SIGNIFICANT BLOWING SNOW...REDUCING THE VISIBILITY TO NEAR 
  ZERO AT RIDGETOP AND PASS LEVEL. 

* IMPACTS...TRAVEL OVER TETON PASS AND TOGWOTEE PASS WILL BE 
  HAZARDOUS...WITH SLICK ROADWAYS...BLOWING SNOW...AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WYZ014-015-230000-
/O.CON.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
1024 AM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...SNOWFALL WILL INTENSIFY...POSSIBLY 
  BECOMING HEAVY AT TIMES...ACROSS THE WIND RIVER MOUNTAINS. 
  SNOWFALL WILL CONTINUE THROUGH LATE TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 6 TO 12 INCHES IS
  EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.

* WIND AND VISIBILITY...SOUTHWEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH ON SOUTH PASS WILL PRODUCE SIGNIFICANT BLOWING 
  SNOW...REDUCING THE VISIBILITY TO NEAR ZERO. 

* IMPACTS...TRAVEL OVER SOUTH PASS WILL BE HAZARDOUS...WITH 
  SLICK ROADWAYS...BLOWING SNOW...AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WYZ013-230000-
/O.CON.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/
JACKSON HOLE-
INCLUDING THE CITY OF...JACKSON
1024 AM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...SNOWFALL WILL INTENSIFY...POSSIBLY 
  BECOMING HEAVY AT TIMES...ACROSS JACKSON HOLE. SNOWFALL WILL 
  CONTINUE THROUGH LATE TUESDAY AFTERNOON. 

* OVERNIGHT SNOWFALL TOTALS...2 TO 4 INCHES HAS FALLEN IN 
  JACKSON HOLE. 

* SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 3 TO 6 INCHES IS 
  EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. 

* WIND AND VISIBILITY...SOUTHWEST WINDS OF 20 TO 25 MPH WITH 
  GUSTS TO 35 MPH WILL PRODUCE SIGNIFICANT BLOWING SNOW... 
  REDUCING THE VISIBILITY TO NEAR ZERO AT RIDGETOP AND PASS 
  LEVEL. 

* IMPACTS...TRAVEL OVER TETON PASS AND TOGWOTEE PASS WILL BE 
  HAZARDOUS...WITH SLICK ROADWAYS...BLOWING SNOW...AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

C.BAKER
1 follow-up statement
795 
WWUS45 KRIW 222353
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
553 PM MDT TUE MAR 22 2011

WYZ023-024-230100-
/O.EXP.KRIW.WS.W.0006.000000T0000Z-110323T0000Z/
STAR VALLEY-SALT RIVER AND WYOMING RANGES-
INCLUDING THE CITIES OF...AFTON...ALPINE...THAYNE
553 PM MDT TUE MAR 22 2011

...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING.
ONLY ISOLATED SNOW SHOWERS ARE EXPECTED FOR THE REST OF THE
EVENING...AND LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. 

$$

WYZ012-230100-
/O.EXP.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/
TETON AND GROS VENTRE MOUNTAINS-
553 PM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. ALTHOUGH
SOME SNOW WILL CONTINUE OVER THE NORTHERN TETON MOUNTAINS THIS EVENING.
ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE LESS THAN TWO
INCHES. HOWEVER...LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED OVER
TETON PASS.

$$

WYZ014-015-230100-
/O.EXP.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
553 PM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. ONLY
ISOLATED SNOW SHOWERS ARE EXPECTED FOR THE REST OF THE EVENING...AND
LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. WINDS ARE EXPECTED
TO GRADUALLY WEAKEN THIS EVENING...BUT REMAIN BREEZY TONIGHT.
HOWEVER...TRAVEL OVER SOUTH PASS WILL REMAIN SLICK AND HAZARDOUS.

$$

WYZ013-230100-
/O.EXP.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/
JACKSON HOLE-
INCLUDING THE CITY OF...JACKSON
553 PM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING.
THROUGH 8 PM...LIGHT TO OCCASIONAL MODERATE SNOW...WILL CONTINUE
OVER NORTHERN JACKSON HOLE...ROUGHLY NORTH OF MOOSE. IN THIS AREA
AN ADDITIONAL INCH OF SNOW COULD OCCUR...WITH LITTLE OR NO
ADDITIONAL SNOWFALL IN JACKSON.

$$

21

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 9:44 AM MDT, 40 minutes earlier.

Area forecast discussion, Mar 22, 9:44 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
944 AM MDT TUE MAR 22 2011

.UPDATE...

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

ISSUED WINTER WEATHER ADVISORY THROUGH 6 PM MDT TODAY FOR WIND
RIVER MOUNTAINS...WYOMING AND SALT RIVER RANGES...STAR VALLEY AND
JACKSON HOLE FOR SNOW AND BLOWING SNOW.

ISSUED HIGH WIND WARNING THROUGH 6 PM FOR SWEETWATER...SOUTHERN
FREMONT...SOUTHERN LINCOLN AND NATRONA COUNTIES.

STRONG PACIFIC COLD FRONT WILL BRING SNOW TO THE WEST AND HIGH
WINDS TO THE SOUTH AND CENTRAL AREAS OF WYOMING TODAY.

A PACIFIC STORM WILL MOVE EAST OF WYOMING TODAY. AN UPPER LOW WITH A
WEAK SURFACE REFLECTION LAGGING BEHIND THE MAIN LOW WILL BRING SNOW
TO THE WEST AND NORTH WITH A RAIN SNOW MIX ELSEWHERE. AS THE LOW
ORGANIZES OVER EASTERN MONTANA AND WYOMING TODAY IT WILL DRAW DOWN
COOLER AIR FROM THE NORTH AND PULL IT OVER THE STATE.

STORM TOTALS OF 5 TO 10 INCHES OF SNOW ARE EXPECTED IN THE TETONS
AND YELLOWSTONE NATIONAL PARK WITH LOCALLY HIGHER AMOUNTS POSSIBLE
OVER FAVORED WEST FACING SLOPES OF THE TETONS. SOME WEAK INSTABILITY
WILL DEVELOP OVER AREAS EAST OF THE DIVIDE THIS AFTERNOON AS COOLING
IN THE MID LEVELS OCCURS...WITH LAPSE RATES AT AROUND 7 TO 8 DEGREES
C/KM LEADING TO BANDS RAIN AND SNOW SHOWERS STREAMING OFF OF THE OWL
CREEKS AND BIGHORNS INTO THE WIND RIVER BASIN AND I-25 CORRIDOR.

WINDY CONDITIONS WILL CONTINUE OVER MOST OF THE AREA. THERE WILL BE
A BRIEF BREAK AS FLOW VEERS FROM SOUTH TO WEST LATE THIS MORNING.
STRONGEST WINDS WILL OCCUR ALONG AND NEAR THE EAST SLOPES OF THE
MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM SWEETWATER COUNTY
THROUGH SOUTHERN FREMONT AND NATRONA COUNTIES. WIDESPREAD 25 TO 35
MPH WINDS WITH FREQUENT GUSTS TO 50 MPH ARE EXPECTED TO OCCUR OVER A
LARGE PORTION OF THE STATE. MANY AREAS WILL FLIRT WITH HIGH WIND
WARNING CRITERIA DUE TO A TIGHT PRESSURE GRADIENT BUT AS THE JET
SHIFTS WELL SOUTH AND EAST OF THE AREA THERE WILL NOT BE ENOUGH
DOWNWARD FORCING TO RESULT IN A WIDESPREAD HIGH WIND EVENT IN OUR
CWA TODAY.

RIDGING WILL BUILD IN BEHIND THE CURRENT SYSTEM ON WEDNESDAY ONLY TO
BE FOLLOWED BY ANOTHER TROUGH AND MORE INCLEMENT WEATHER ON THURSDAY.

LONG TERM...FRIDAY THROUGH TUESDAY

WILL BE USING THE GFSENEMBLE MEAN ALONG WITH THE 00Z ECMWF MODEL
FOR THE WEATHER PATTERN IN THE EXTENDED. THE ECMWF HAS BEEN MORE
CONSISTENT WITH WEATHER SYSTEMS YET IT HAS BEEN VARYING ON THE
STRENGTH AS HAVE THE OTHER MODELS. THE NEXT STORM SYSTEM IMPACTS
THE WEST ON FRIDAY AND IT MOVES THROUGH THE REGION FRIDAY NIGHT.
BEST CHANCE OF PRECIP WILL BE THE MOUNTAINS WITH SCATTERED PRECIP
OVER THE LOWER ELEVATIONS. THE SYSTEM LINGERS SATURDAY MORNING
WITH CLEARING FROM WEST TO EAST SATURDAY AFTERNOON. THE NEXT STORM
ENTERS THE WESTERN U.S. SATURDAY NIGHT AND MOVES TOWARD THE GREAT
BASIN ON SUNDAY. THIS WOULD BRING PRECIP BACK INTO THE WEST SUNDAY.
THEN A CHANCE OF PRECIP IN THE SOUTHWEST AND SOUTH SUNDAY NIGHT AS
THE SYSTEM HEADS TOWARD THE FOUR CORNERS. THE NORTHERN PORTION OF
THIS TROUGH PASSES THROUGH WY SUNDAY NIGHT AND MONDAY WITH
SCATTERED PRECIP EXPECTED. NEXT TUESDAY LOOKS DRY AT THIS POINT.
AS FOR TEMPS A MILD DAY FRIDAY THEN SLIGHTLY COOLER SATURDAY.
SUNDAY LOOKS MILDER THEN SLIGHTLY COOLER MONDAY AND THEN WARMER
NEXT TUESDAY.

AVIATION...

MOIST WEST-NORTHWEST FLOW AROUND AN UPPER LOW MOVING INTO SOUTHERN
MONTANA/NORTHERN WYOMING WILL RESULT IN WIDELY SCATTERED TO NUMEROUS
SNOW SHOWERS ACROSS MUCH OF THE FORECAST AREA...WITH THE BEST
COVERAGE ACROSS THE WEST AND NORTH. THIS WILL RESULT IN WIDESPREAD
MVFR/IFR CONDITIONS ACROSS THE NORTHWEST...INCLUDING KJAC...WITH
PERIODS OF MVFR/IFR CONDITIONS EXPECTED OVER SOUTHWEST WYOMING AND
NORTHERN WYOMING TODAY. MOUNTAINS WILL BE OBSCURED WITH MAINLY IFR
CONDITIONS. BREEZY TO WINDY WEST TO NORTHWEST WINDS ARE EXPECTED
ACROSS MUCH OF THE REGION IN WAKE OF A COLD FRONT MOVING ACROSS THE
AREA THIS MORNING.

FIRE WEATHER...

DEFINITELY NOT A GREAT DAY TO START A FIRE IN MOST OF THE
STATE...STRONG WINDS CONTINUE TODAY THOUGH THEY WILL SHIFT TO THE
WEST LATE THIS MORNING. MIN RH VALUES WILL DROP INTO THE TWENTIES
AND EVEN INTO THE TEENS IN WINDY AREAS EAST OF THE DIVIDE AGAIN
TODAY...THOUGH THEY WILL BE TEMPERED LATE THIS AFTERNOON BY
DEVELOPING SHOWERS. MIN RHS WILL IMPROVE OVER THE SOUTH AND WEST AS
COOL AIR FILTERS IN BEHIND THE UPPER TROUGH. MIXING HEIGHTS WILL
REMAIN LOW IN THE WEST WITH STRATIFORM PRECIP IN THE AREA...MIXING
HEIGHTS WILL RISE IN THE AFTERNOON EAST OF THE DIVIDE AS THE AIRMASS
DESTABILIZES A BIT AND WINDS SPEEDS REMAIN ELEVATED ALLOWING FOR
GOOD SMOKE DISPERSAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING
WYZ012>015-023-024.

HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING WYZ019-027-028-030.

HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING WYZ020.

&&

SHORT TERM...C.BAKER
LONG TERM...AR
AVIATION...AR
FIRE WEATHER...ALLEN
Hazardous weather outlook, Mar 22, 9:27 AM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
927 AM MDT TUE MAR 22 2011

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
927 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING FROM ROCK SPRINGS THROUGH JEFFREY CITY AND OVER
TO CASPER FROM 11 AM THROUGH 6 PM THIS EVENING...

...HIGH WIND WARNING FOR SOUTHERN LINCOLN UNTIL 6 PM THIS EVENING...

...WINTER WEATHER ADVISORY FOR MOST OF THE WESTERN MOUNTAINS AND
FAR WEST VALLEYS THROUGH 6 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING SIGNIFICANT SNOWFALL TO
WESTERN WYOMING TODAY.  THE TETONS...GROS VENTRES...TOGWOTEE PASS
...SALT AND WYOMING RANGES AREAS LOOK TO BE THE HARDEST HIT AREAS
WITH 6 TO 12 INCHES. THE WIND RIVER MOUNTAINS WILL ALSO SEE 4 TO 8
INCHES OF SNOW WITH VERY STRONG WINDS AND WHITEOUT CONDITIONS OVER
SOUTH PASS. THE JACKSON AND STAR VALLEYS WILL SEE A TOTAL OF 3 TO 6
INCHES WITH LOCALLY HIGHER AMOUNTS. WEST WINDS WILL ACCOMPANY SNOW
PRODUCING SIGNIFICANT BLOWING AND DRIFTING SNOW. THOSE TRAVELLING IN
FAR WESTERN WYOMING SHOULD EXPECT ADVERSE CONDITIONS TODAY.

HIGH WINDS ARE EXPECTED ACROSS EASTERN SWEETWATER COUNTY THROUGH THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE OVER TO NATRONA COUNTY. WEST
TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL
OCCUR IN THESE AREAS FROM 11 AM THROUGH 6 PM TODAY. STRONG WEST
WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH WILL ALSO IMPACT
SOUTHERN LINCOLN COUNTY THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL MOVE INTO THE WEST ON THURSDAY BRINGING
MORE SNOW TO THE WEST AND STRONG WINDS TO MUCH OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL TODAY ACROSS WESTERN WYOMING
AND ANY WIND GUSTS OVER 50 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 22, 6:46 AM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
646 AM MDT TUE MAR 22 2011

WYZ014-015-221400-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
646 AM MDT TUE MAR 22 2011

SNOW AND GUSTY SOUTHWEST WIND OVER SOUTH PASS WAS MAKING QUITE
TREACHEROUS THIS MORNING. IN FACT...AS OF 640 AM...SOUTH PASS
WAS CLOSED. IF YOU MUST TRAVEL OVER SOUTH PASS THIS MORNING...
CHECK THE LATEST ROAD CONDITIONS AT WWW.WYOROAD.INFO OR BY DIALING
5 1 1. THE SNOW AND GUSTY WIND WILL CONTINUE TODAY SO ROAD CONDITIONS
WILL LIKELY REMAIN SNOWCOVERED WITH SHARPLY REDUCED VISIBILITY AT
TIMES.

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:32 AM MDTHigh Wind WarningRIWFremont, Lincoln, Natrona, Sweetwater9 hr

Nearby

Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.